Lorazepam withdrawal after how long can they happen.?
Hi i have been dealing with Anxiety/Panic attacks for 2 months and I've been taking Lorazepam for 10 days 1Mg 2 or 3 times a day. but i was watching videos on YouTube about "Benzo" withdrawal and got me sooo scare.!!!! i wanna ask how long after taking Benzo u can get the Withdrawal.???? after watching all this videos from ppl saying that they're going crazy with the withdrawal i wanna stop taking lorazepam. and try to search for a more safer way to deal with Anxiety.
- Anonymous10 years agoFavorite Answer
I had restless legs for about 2 months after stopping, but I took lorazepam far longer than you, perhaps 3 or 4 years. Counseling is the way to go, and some people like the lucinda bassett program, but I think I heard that it was expensive, but you can google it. My county workers use this program sometimes when they put on anxiety workshops for people with severe & persistent mental illness (like bipolar or major depression or schizophrenia, folks who need a social worker).
Generic anxiety tips (print them out):
Try turning the heat up in the house or dressing more warmly. It is hard to feel anxiety when you are too warm Hot baths work, and at work/school, you can try running hot water over your hands.
Avoid caffeine; it increases anxiety. Also, some cold remedies & other drugs can cause anxiety. Look for the "agitation in children" warning on the box. Adults can get problems too. For me, antidepressants caused agitation and panic attacks, and that is listed as a common side effect. Birth control & blood pressure pills & others often cause depression.
Try meditation tapes like progressive muscle relaxation or guided imagery. Try The Anxiety and Phobia Workbook; check the library. There are guided imageries in there, you could make a recording or get a friend to do it. I read mine into the computer using a program called Audacity (free) and digitally altered my voice so it doesn't bug me. Free 15 minute guided imagery download at healthjourneys.com.
Go out with friends, and if you don't have any, find a club to join and MAKE yourself go until you actually look forward to it. A little laughing helps reduce anxiety.
Exercise at least 1/2 hour a day, and anytime you feel really hyper or depressed. Exercise is a great mood stabilizer and cuts down on anxiety, research shows. Don't do it a couple hours before bed, though, or you will be too hyped up.
Here are "sleep hygiene" tips. Go to bed and get up about the same time each day, even weekends. Don't use your bedroom to watch TV and read and use the computer -just use the room as a bedroom Don't do stuff that pumps you up right before bed, like exercising and using the computer. Wind down, instead - take a bath ? The light from the computer screen or TV wakes you up if you use them right before bed. Make the bedroom really dark, cover up the clock, even. Use a noise generator (makes wave sounds etc.) to cover up disturbing sounds. Try soundsleeping.com for free relaxing sounds downloads. Avoid caffeine in the afternoon and evening.
Put colorful happy things around the house, and let the sun in. Make a list of things that make you happy. Part of my list: A basket full of fluffy kittens, bread fresh from the oven, Fireworks popping on a warm summer evening, The first fireflies of the season, the scent of Jergen's cherry almond lotion, The crisp sound of a saltine cracker breaking, fresh sheets on the bed, flicking a topwater plug out onto the still surface of a summer lake, etc. Use all your senses and read that list when you are breaking down. I also use familiar scents, like Jergens lotion, or vanilla or cloves. Scent can be comforting.
Work on time management if overwhelmed. Cut back on other responsibilities temporarily so you can spend more restorative time with friends and family. Ask for help. If there are people or situations that stress you , identify them and reduce them as much as possible.
Learn to breathe. Put your hand on your belly. Now breathe deep, and feel your belly move up in down. That is the right way to breathe. You are probably breathing up in your chest area, and that makes you more anxious. Now breathe slowly. Do a mantra in your head innnnnnnnnnn ouuuuuuuuuuut innnnnnnnnnnn ouuuuuuuuuuuuuuuuuut slowly breathing. Focus on whatever 2 words you want as you breathe slowly.
Look at an object, and observe everything about it for 5 minutes, then stretch that to 10, then 15 min as your gain experience. That's a form of meditation.
Finally, are you catastrophising, always thinking of the WORST thing that could happen? Try to catch yourself doing this, then change your thinking to, what is the MOST LIKELY thing to happen – hardly ever is the worst going to happen. You can't die of a panic attack, either.
Cognitive Behavioral therapy is the most effective kind of counseling. Try free computerized CBT at moodgym.anu.edu.au. Computerized therapy appears to be almost as effective as counseling, research shows.
All the best!!
- DonnaLv 610 years ago
Taking it short term is not likely to lead to withdrawals. If you think you will need to be on it for a while till your anxiety lessens there is an alternative to stopping it all together. Slowly wean yourself down to .5 mg. only two times a day . Your chances for addiction are much lower if you can keep it to a minimum. Anxiety and Panic attacks can be devastating - and taking the medicine is probably a good idea. Maybe a therapist would help you by teaching you to understand the thoughts that lead to the anxiety. When you learn to do that, you can change the thoughts so you can change the resulting anxiety. This is called cognitive therapy and there are also books that will teach you how to do it.
Talk to your Doc about these worries. He can explain the level of danger to you and discuss options. I take Lorazepam and have never had any withdrawal problem when I wanted to stop. Not everyone gets addicted. For every story about the horrors, there is someone else who has not had a problem. And Xanax is the most addictive, Lorazepam is not as bad as Xanax. Most of the horror stories you hear are about Xanax.Look into alternative anxiety reducing techniques. Many people find exercise, yoga, and meditation to be very effective.Try it!
- 10 years ago
You have not been taking it long enough to get withdrawal symptoms. I was taking approximately 6mg+ a day at sometimes for almost a year and I experienced no withdrawal symptoms when I quit cold turkey. I know someone who stopped taking it after 2 years and they did not have any problems as well. If you are going to be on it for an extended period of time you should just make sure you are weaned off first. There are many alternatives to deal with anxiety, however, they dont always work for everyone. You have to find something that works for you. That makes you feel ok. It may take a few different tries but you will find something thats comfortable for you. (painting, writing, jogging, etc) Good Luck
- How do you think about the answers? You can sign in to vote the answer.
- LampShade:)Lv 510 years ago
I was once addicted to Lorazepam and was taking up to 10 mg a day. I tapered off the medication slowly and replaced it with Zoloft, which is actually legally prescribed to me. My withdrawal was really not that bad. I just threw up a little bit.
You need to talk to your doctor about tapering off the medicine because I would never recommend you stop a medication without your doctor's advice.
- 10 years ago
Talk to a Doctor...
They put you on the medicine. Don't just stop taking it.
You don't have to worry about withdrawls if you keep taking it like you're supposed too.
Don't do anything without talking to your Dr. first.
- 4 years ago
Anxiety disorders are the most common mental health problem in the U.S., affecting about one out of five people at any given time. There are many safe nondrug remedies for anxiety. Read here https://tr.im/BjxJK
Anxiety can take many forms — generalized anxiety disorder (constant worrying about everyday things), obsessive-compulsive disorder or OCD, panic disorder, post traumatic stress disorder and social anxiety disorder.
- Anonymous10 years ago
i also experienced that after that i said no to drugs. you can get withdrawl if theres still a little in your system but once its all gone your good. i thought anxiety would get better with age but im still struggling with it. best of luck.Source(s): experience